Hi hoping a lovely lady or 2 can give me some advice.
I’ve been suffering with loose stools and cramps for over 2 weeks. And by this is mean serious abdominal cramps and explosive diarrhoea every time I have a bowel movement! Sorry TMI
I have seen multiple medical professionals including my consultant who seems to think that this is a bug that is in my system and due to medical history and recent treatment it’s taking it’s time to leave. Well I don’t think so. It is making me miserable, I’m not eating and everything I do eat just causes me pain.
Our holiday that we were all so looking forward to is in jeopardy as we fly Friday and I won’t be able to travel like this.
Does anyone have anything similar to this 9 weeks post treatment. I’m at my wits end
I think I am right that you had Chemo/Rads. 9 weeks post treatment is very early days and sometimes it take a very long time for the bowel to settle back to a more normal pattern. The professional people may be right that you have some bug that is lingering, your immune system has been knocked sideways. However, have you tryed keeping a note of what foods you are eating to see if there are any trigger foods. I had similar problems and found any type of vegetable, fruit or dairy product would fire things up. I kept to a very bland diet of rice & chicken for a few weeks than started adding different foods gradually. I also added a pro biotic which I took twice a day and controled the loose stools with imodium. It took along time to stop the cramps but I got there eventually.
I am sorry you are going through this and I dont know of any quick fix. My hospital gave me very little help with regards of what to do to ease the syptoms and it was really trial and error with which foods to eat.
I really hope you manage to get away on your holiday it will do you the world of good to escape to some sun and relaxation for a few weeks.
If you wont to discuss this further please feel free to PM me.
Good Luck Locket XX
sorry to hear your not well,I’m exactly same as you finished on 26th August 2019 chemo rads and brachytherapy
for your stomach problems I try to stick to rice and chicken when I’m suffering with the toilet issues
like the last lady said some foods you eat will add to the pain and discomfort keep a diary
also I found if you don’t eat or avoid it doesn’t help either I went off food
i also took pro biotic and also green tea 3 times a day it doesn’t taste nice but it helped
are you taking any medication to help with the stools ie loperamide which helps Diarrhea
I was sent home with these and were a great help
Sending big hug and love
Biopsy 4th June 2019
mri and ct 18th June 2019
results diagnosed stage 2a 21st June 2019
mri and ct x2 4th July 2019
pet scan 8th July 2019
chemo x5 and radiotherapy 5 weeks
started 18th July 2019
Brachytherapy 21st August 2019
Mri waiting and results 2nd December 2019
Hi, I'm not quite a week past my last brachytherapy and was just about to post the same problem. Can't leave the house because of the diarrhoea. Was wondering others experience of how long this generally lasts post treatment? I have loperamide but not sure if taking it is just a temporary fix and it will come back as bad if I'm not taking it...? Have been trying to have a low fibre diet but am vegetarian so finding this a challenge, also started probiotic drinks but then read to avoid dairy (for the diarrhoea) so holding back on them until it hopefully settles.
Locket, I hope you get this under control and get away on holiday x
Well Doctor prescribed Codeine for pain and diarrhoea. I’d never heard of this but apparently this works for binding you up. I’m better but still not 100%. I am now avoiding bread and dairy. I am eating natural Greek yoghurt with honey for breakfast. Which seems to be ok. Eating rice and meat option for dinner.
Holiday is still planned but it won’t be the normal all inclusive binge!
Hi Wendy, I had the same concerns regarding the anti diarrhoea meds and avoided it for a while until it became unbearable (and I was close to getting caught short on occasion!). I was fearful that long term this would cause more issues.
I spoke to both my consultant and camcer pharmacist and they both said this wasnt the case and I was suffering unnecessarily.
So i started them when needs be and they do work, i am actually able to leave the house!!
Don't suffer, take each day as it comes and deal with the 'what if' when it happens!